Hail, Oldham
- When
- May 27, 7:16 PM EST
- Where
- Oldham County, Goshen
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.400, -85.567
17 thunderstorm wind, 8 flash flood, 2 hail, 2 tornado, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 27, 2:40 PM EST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT THU MAY 27 2004 .SHORT TERM...(TONIGHT THROUGH SUNDAY) MORNING CLOUDS HAVE DISSIPATED WITH CU DEVELOPING AS TEMPERATURES WARM INTO THE 80S. WITH DEW POINTS HIGH AND SURFACE BASED LI/S MINUS 6 TO MINUS 9 ACROSS FA EXPECT THUNDERSTORMS TO DEVELOP ACROSS THE AREA DURING THE LATE AFTERNOON. CONVECTION HAS ALREADY DEVELOP TO THE NORTH ACROSS CENTRAL INDIANA WHERE SEVERE THUNDERSTORM WATCH IS IN EFFECT. EXPECT ANOTHER ROUND OF STORNG THUNDERSTORMS THIS EVENING AND OVERNIGHT. WITH GROUND SATURATED FROM PAST SEVERAL DAYS RAINS AND MORE HEAVY RAIN EXPECTED TONIGHT, WILL KEEP FLOOD WATCH IN EFFECT THROUGH 4 AM FRIDAY MORNING. FRONT WILL PUSH SLOWLY SOUTH OVERNIGHT AS HIGH PRESSURE DROPS SOUTH INTO THE UPPER GREAT LAKES WITH PRECIPITATION SLOWLY ENDING FROM NORTH TO SOUTH. WILL FOLLOW BLEND OF GFS AND ETA FOR THE SHORT TERM. HOWEVER WILL LEAVE SHOWERS IN ON FRIDAY A LITTLE LONGER THAN PREVIOUS FORECAST. BY FRIDAY NIGHT SHOWERS SHOULD HAVE ENDING ACROSS THE STATE WITH DRIER AIR SPREADING OVER THE FA FOR SATURDAY. FRONT WILL START MOVING BACK NORTH AS A WARM FRONT SATURDAY NIGHT AND SUNDAY. AS DEW POINTS RISE AND AIR BECOMES MORE UNSTABLE...SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE STATE SATURDAY NIGHT WITH THUNDERSTORMS CONTINUING SUNDAY INTO THE EXTENDED PERIOD. USED A BLEND OF GFS AND ETA MOS FOR SHORT TERM. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) EAST TO WEST NEARLY STATIONARY FRONTAL BOUNDARY WILL PERSIST OVER THE LOWER OHIO VALLEY INTO MONDAY. TROF MOVES THROUGH THE REGION ON MONDAY PROVIDING FOR MORE SHOWERS AND THUNDERSTORMS. DRYING FOR THE REST OF THE EXTENDED WITH BROAD UPPER TROF...EXPECT SEASONAL TEMPERATURES. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING. && SCHOLZ/PYE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 530 PM EDT THU MAY 27 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 530 PM EDT (430 PM CDT) THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. VERY MOIST AND MODERATELY UNSTABLE AIR WILL ONCE AGAIN PROVIDE THE NEEDED CONDITIONS FOR PERIODS OF SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES TO BE POSTED. IN ADDITION, SOME THUNDERSTORMS COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR EXTREME SOUTHERN KENTUCKY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE REQUIRED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. REPORT EXAMPLES INCLUDE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO ORGAN SPRINGS 38.48N 86.17W
05/27/2004 WASHINGTON IN EMERGENCY MNGR
CONFIRMED TORNADO TOUCHDOWN NEAR ORGAN
SPRINGS...BECKSMILL ROAD...MOVING EAST.
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD SALEM 38.60N 86.10W
05/27/2004 WASHINGTON IN TRAINED SPOTTER
STREETS FLOODING IN PARTS OF THE CITY.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ORGAN SPRINGS 38.48N 86.17W
05/27/2004 WASHINGTON IN PUBLIC
TREES AND POWER LINES DOWN.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MARTINSBURG 38.45N 86.03W
05/27/2004 WASHINGTON IN TRAINED SPOTTER
NUMEROUS TREES DOWN. ESTIMATED WIND GUST UP TO 70 MPH.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
809 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL CHARLESTOWN 38.45N 85.67W
05/27/2004 1.75 INCH CLARK IN TRAINED SPOTTER
GOLF BALL HAIL REPORTED.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
810 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND GST CHARLESTOWN 38.45N 85.67W
05/27/2004 0 MPH CLARK IN TRAINED SPOTTER
ESTIMATED WIND GUST TO 70 MPH. NUMEROUS TREES DOWN.
&&
SZAPPANOSThe Louisville radar (KLVX), 58 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
17 thunderstorm wind, 8 flash flood, 2 hail, 2 tornado, 1 lightning. Local standard time, as filed.
Numerous trees and power lines were downed.
The tornado first touched down IN an open area east of Smithfield in southwest Henry County. It then moved east and crossed highway 55 north of Eminence. The tornado reached its maximum intensity as it moved between U.S. 421 and the Eminence-Point Pleasant Road. The tornado finally crossed Sweeney Lane and weakened or lifted. South of the tornado path, straight line winds caused some structural damage along with widespread tree damage. Twenty-five homes were destroyed in the storm, and 326 others received some degree of damage.
Numerous trees were downed.
Two houses were heavily damaged by thunderstorm winds.
Numerous roads were flooded and not passable.
Numerous roads were flooded and not passable.
Highway 53 near Interstate 71 was flooded and not passable.
A tree was struck by lightning an fell on a car, destroying it.
Numerous trees and power lines were downed across the Louisville Metro area.
A small barn was moved across a field in the Sims Pike area.
Numerous trees were downed.
Heavy rains left high water and created a mudslide near the intersection of Highway 61 and state road 1020.
Numerous trees and power lines were downed.
The tornado first touched down just east of Masterson Station Park on the subdivision road of Buck Lane. It continued east through the subdivision, causing F2 damage. The tornado then crossed an open field and creek, entering another subdivision. It appeared that the tornado reached its maximum F3 intensity in this section of the path. The tornado was on the ground intermittently as it moved to the east northeast. It struck a single house on State Road 1978, doing F2 damage. It crossed Georgetown Road and struck another subdivision near Citation Boulevard, doing F1 to F2 damage. It continued for a short distance into a field, and then lifted. There was straight line wind damage to the south of the tornado path, and additional straight line wind damage to the east after the tornado lifted. The tornado damaged 15 homes to some degree, and at least 50 home received moderate to severe damage. The hardest hit area was the Masterson Station subdivision.
Trees and power lines were downed.
Numerous trees and power lines were downed. Two truck loading stations were damaged on Jaggie Fox Way near Georgetown Road. Several horse barns were damaged or destroyed north of Interstate 64 between Newtown Pike and Russell Cave Road, but no animals were injured.
Heavy rains caused flooding along Tates Creek. Malibu road was covered by six to eight inches of water from the creek.
Numerous trees and power lines were downed.
Trees and power lines were downed.
Roads were flooded in the city of Winchester and in southern parts of Clark County.
Highway 22 at Chamberlain Lane was closed due to high water. Sections of Manslick Road were closed. Ballardsville Road was closed due to high water.
Trees and power lines were downed along Redhouse Road.
Trees and power lines were downed.
Trees were downed.
Trees and power lines were downed.
Power lines were downed.
Numerous trees and power lines were downed.
Sections of Interstate 65 were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyThe tornado archive for Kentucky, 2004Warnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397325, 5397326, 5397421, 5397327, 5397423, 5397328, 5397329, 5397330, 5397420, 5397331, 5397332, 5397333, 5397334, 5397335, 5397422, 5397336, 5397337, 5397338, 5397339, 5397340, 5397341, 5397411, 5397412, 5397413, 5397414, 5397415, 5397416, 5397417, 5397418, 5397419.